MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number GSX0030A
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Elective outpatient pfo [patent foramen ovale] closure complicated by left atrial perforation and tamponade requiring emergent pericardiocentesis and pericardial drain.Sudden pericardial effusion after the insertion of the pfo device and delivery system (gore cardioform septal occluder 30mm) were placed into the body.The patient was emergently transcutaneously paced and an emergent pericardiocentesis was performed.Ricu [respiratory intensive care unit] and ct [cardiothoracic] surgery were emergently contacted for assistance.The delivery system and occluder were removed intact, occluder not deployed.Patient was ultimately admitted to the icu [intensive care unit] for close observation after determining with cardiac surgery that the patient did not need to emergently go to the or.Upon review after removal, the attending proceduralist believes the pfo occluder device was defective and thought the end was possibly more pointed than usual, the silver wire protruding from the tip of the device should not be there and likely caused the perforation.Product information: gore cardioform septal occluder 30mm.Ref (b)(4).Serial number [(b)(6)].Expiration date 7/6/2027.Manufacture date 7/7/2025.The product has been sequestered in the cath lab dirty utility room per standard workflow.And referred for further follow up and reporting.

Brand Name
GORE CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 north fourth street
flagstaff AZ 86004
MDR Report Key23061774
Report Number23061774
Device Sequence Number9987321
Product Code MLV
UDI-Device Identifier00733132631032
UDI-Public(01)00733132631032
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2025
Report Date (Section F) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGSX0030A
Device Catalogue NumberGSX0030A
Device Lot Number30582890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer09/16/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight85 KG
Date Report Sent to FDA09/10/2025